It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Methadone, Oxycodone & Diazepam! Oh MY!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-07-2012, 10:20 AM   #1
    ATN2workingmom
    Newbie
    (female)
     
    ATN2workingmom's Avatar
     
    Join Date: Jul 2012
    Location: southern U.S.
    Posts: 2
    ATN2workingmom HB User
    Unhappy Methadone, Oxycodone & Diazepam! Oh MY!

    I'm new. So if I'm not doing this right, please alert me.

    Okay, so I have a rare disorder that has the nickname, "The Suicide Disease". It's a variation of Trigeminal Neuralgia called "Atypical Trigeminal Neuralgia". After trying many combos since 2003, and being misdiagnosed for yrs. as having TMJ, I finally found three drugs that seem to bring me enough relief to function almost normally. . . .but . . . .I think I'm going down now, and it's no surprise, really. I mean, who can function on this much for the long haul?

    I have 2 hrs. of commute to my job everyday. When I get home, my daughters require me to drive or help, plus housework, finances, etc. My new job is stressful and my boss is, well, inhumane. There is a lot of overtime.

    I take Colace every day, almost and hope I can "go" in the morning.

    Here's why I'm writing, I've read that Methadone and Diazepam can turn toxic in the liver when combined. I have been in trouble for nodding in meetings, which was embarrassing, because I'm extremely professional. But, I'm doing the BEST I can! I have been running a low grade fever of 99 and a bit above-ish. I awake feeling hot and tired, sometimes ever moreso than when I went to sleep. My joints ache a lot. My hands and arms tingle with poor circulation in bed at night. I feel feverish, and like my heart is struggling to supply my whole body with enough oxygen. One of my toes has lost part of it's sensation (not sure if this is from a recent injury, or circulatory problems), feels like it may burst when I walk at times, and burns sometimes in the night and wakes me.

    Health experts here, I need these meds to control this horrid facial pain so that I can provide from my family. My question is this, do you think that it is the combination of medications causing my slight fever, body aches and tingling/numbness, or sheer exhaustion? Also, can chronic constipation perhaps be causing a bowel infection which in turn is causing the fever? Do I need to be in the E.R. somewhere, or am I being paranoid? Trouble is, I'm still in my "probationary period" at work. Although I have 10 yrs. experience in the business, I cannot miss to get a doctor's appt. Luckily, I have a job offer coming up a little closer to home.

    I know that there is a lot in this picture that I cannot express here. It's complex. It may even seem like I'm rambling. I do run a support group for others with Type II Trigeminal Neuralgia. Let me tell 'ya, I'm lucky to have a doctor who will even prescribe these pain relieving drugs to me. Many just suffer in chronic unmitigated pain daily.

    But, is it your opinion that my drug combo is causing my declining health, or should I ride it out and assume that it's the stress of all of my responsibilities, or is it your opinion that it is a combination of the factors? Yes, I know I need a doctor, but I don't have time right now. I'll lose this job and our home!

    Any input is greatly appreciated.

    Sincerely,

    ATNIIworkingmom

     
    Sponsors Lightbulb
       
    Old 07-07-2012, 12:24 PM   #2
    tortoisegirl
    Senior Veteran
    (female)
     
    Join Date: Mar 2012
    Location: Washington
    Posts: 1,204
    tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
    Re: Methadone, Oxycodone & Diazepam! Oh MY!

    Welcome! I'm sorry you are dealing with this pain and glad you have found something that helps. However, I don't think any of us here are qualified to give you this type of medical advice. I would urge you to go to an urgent care or ER if you are having symptoms that you believe justify it. The fact that you are concerned about this seems to point to the need for immediate medical attention. I would always put my health above my career. Best wishes.
    __________________
    Kate
    constant headache since 2006

     
    Old 07-07-2012, 04:23 PM   #3
    ATN2workingmom
    Newbie
    (female)
     
    ATN2workingmom's Avatar
     
    Join Date: Jul 2012
    Location: southern U.S.
    Posts: 2
    ATN2workingmom HB User
    Re: Methadone, Oxycodone & Diazepam! Oh MY!

    I've never heard of anyone, but myself, prescribed this combination before. I am and two physicans are aware of everything I must take.

    I wonder if anyone else here is precribed this combination of meds, or something similar.

    Maybe it's normal for someone who has to take this much medication to stay functional to have this many side-effects.

    I wish I could hear from anyone who has been prescribed similar. I do not know of anyone who is prescribed a long-acting pain med, a short acting pain med, and a benzo.

     
    Old 07-07-2012, 08:34 PM   #4
    tortoisegirl
    Senior Veteran
    (female)
     
    Join Date: Mar 2012
    Location: Washington
    Posts: 1,204
    tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
    Re: Methadone, Oxycodone & Diazepam! Oh MY!

    I have heard of benzos and opiates being prescribed together, but they usually like to avoid it as they can cause more side effects and benzos potentiate (increase the effectiveness of) opiates. I have heard it can also be quite dangerous, but I am not too familiar with it. I would urge you to see a doctor if you are having these types of symptoms. I can say that several doctors have told me they would not prescribe me a benzo or sleeping pill with my pain meds, but they do prescribe a sedating muscle relaxer (Zanaflex). So do you get a lot more pain relief from adding the Diazepam to the pain meds?

    Side effects such as sedation, constipation, sweating, etc, can be expected, but to me this does not sound like something to ignore or to pass of as normal. In addition to the potential it is the meds, it could be a worsening of a condition you have, a new condition, etc. Sorry but I can't give you any advice on this particular combo. Maybe someone will come along who does, but I agree it is not a typical med combo. I've been on methadone for my long acting med and oxycodone for my short acting med though. Best wishes.
    __________________
    Kate
    constant headache since 2006

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:33 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!